Lowering the dose .(thoughts after 6 years on Rosuvastatin)

Well, after reading the English Daily Express today I am a little confused,I thought I was on a low dose of Statin at 10mg of Rosuvastatin, but it seems that this is classed as a high dose, and am wondering if I should ask it to be lowered to 5mg? I would like to stop altogether but there is this nagging doubt that I will be making a mistake. I have had all the side effects mentioned elsewhere, well most . Aches and pains in muscles and joints ,irritability, loss of libido etc, etc, but at the moment feel ok, I have also put on nearly 70 lbs although I stopped smoking as well as becoming less active.I do not eat junk and do not drink alcohol, but am finding it very hard to lose weight. It is 6 years since I had 2 mild heart atts. Was told I suffer from angina and had one stent inserted,I can walk 10 miles no problem, do physical jobs, etc and ,apart from the mild heart attacks, which were real enough, feel I have been misdiagnosed to some extent, my GP just says that I am lucky and to keep taking the pills, but should I?

12 Replies

oldestnewest
  • Forgot to add I am 67 years young, and male.

  • I would ask for a blood test to check your cholesterol levels and then make a decision.

  • Thanks for input seahorse, blood test A month ago chtrl levels 3.6 and all others within normal parameters, after thinking more I will up the excercise and see what happens. Cheers

  • are you serious, Manfred? I wouldn't even entertain taking statins at this reading....unless there is some other reason for taking them. Have you not seen all the latest (and old) research?

  • Hi, I am in UK. I read a copy of Daily Mail, read it to understand what is going on on tuesday and Sundays as there is a health section! Iam 66 of Sri Lankan origing, after struggeling with both blood sugar level and high cholesterol for 20 months, managed to bring down blood sugar numbers. Cholesterol still high, Started my medication last week, only time will tell, blood test for liver function in 4 weeks time and cholesterol test in 12 weeks time. You need to look at all the cholesterol numbers, ratio, LDL,HDL and Triglycerides. I have been going to the gym for 30 minutes every weekend. It is possible high cholesterol is in the family! Please check your family history.

  • Hi - I'm on 20mg of rosvustatin- I feel blooming awful most of the time - my chlstl is 9.7 after having a bacterial lung infection before that it was 8 - so I think illness and stress increase chstrl-

    In the past I have always had more good than bad - I have also tried several all which give me bad side effects - I feel much better off of them

    Weight fluctuations comes with the drug. I really feel like coming off it but as like you - I wonder if its wise as I recently had 2 dvt and 1 lung clot due to a junior doctor misreading a sonnagraphers report on my leg - I was sent home with a cluster of clots in my ankle for none weeks until the hospital realised the error.

    A the moment I'm really stressed with it all - which I know stress causes your cholestral to rise.

    I also read in the express that statins are of no benefit after the age of 65 - I'm 66and had this problem since 50 arrrrrrr!!!!! It upsets me so much

    Good .luck with your choice but yours have yo ask is it better to have a quality of life than all this stress and discomfort with statins- I'm really re considering my use of them

  • check out dr mercola website

    why eating breakfast might make me hungrier

    i had 12.1 cholesterol been on 3 different statins horrible side effects .

    started a thing on the site i have mentioned i eat between 11am and 7pm if i get hungry i drink water after 2 months of this my level was 7.9 down to 6.2 the only other thing i do is have opti omega 3 capsule one a day goodbye horrible statins now to get my muscles back and vitamin d level up from 17 .

    please try it ,i recommend it

  • hi.do not come off them without a lot of thought.b i came off atovastatin 80mg and tried simvastatin. both with side affects just going onto your statin to give it a go as the general chat on this site was that it was a better statin.have had 8 months with no statins and my cholesrerol went from 4.2 to 5.9.not good

  • It is generally felt that Rosvostatin is the least likey to cause side effects. A cholesteral level of 3.6 is not bad but is it only at that level because of the statin treatment?. I should certainly ask your GP to do another blood test but also, in light of this weeks news, ask him to check your kidney function and also check whether there is any muscle damage apparent.

    Richbod

  • Your 10 mg Rosuvastatin is equivalent to 40 to 80 mg of Simvastatin, so it is a high dose.

    For someone with a history of heart disease, the medics want our total cholesterol levels at around 3. So you should not be taking comfort from a cholesterol level of 3.6

    Gaining weight will cause your cholesterol levels to increase, so I would suggest you should consider tackling your weight gain. Diets don't usually work. I suggest eating less on a permanent basis.

  • Thanks for that Windrider,am considering the 5.2 eating plan, although after keeping a diary thro myfitnessplan.com I am eating around 1600 calories a day,no junk as I said before although gp said I had a mildly underactive thyroid, so prescribed levothyroxine@50mg, now on normal levels. I am also on Olmetec 10mg. I am led to believe that statins can induce weight gain, although I can"t remember where I read it.So for the moment when the weather picks up I will upscale my excercise regime. thanks again.

  • The 5:2 Fast diet is effective for weight loss and stabilising blood sugar because it means that you lower your carbohydrate intake. Check the diet meal plans. Lowering your carb intake should also lower your cholesterol level. Make sure that you don't eat processed low fat food like yoghurt, as it's full of sugar.

    lowcarbdiets.about.com/od/f...

You may also like...